Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 145, NWS Boston/Norton, MA

September 8, 2007Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 8, 2007, 3:58 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2007, 3:58 PM EDT (19:58 UTC)
Expired
Sep 8, 2007, 4:30 PM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 107 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 4:25 PM EDTTSTM WND DMGMilford, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 081958
SVRBOX
NHC005-011-082030-
/O.NEW.KBOX.SV.W.0145.070908T1958Z-070908T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
  SOUTH CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 430 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR RINDGE...OR ABOUT
  6 MILES SOUTHEAST OF JAFFREY...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW IPSWICH AND TEMPLE BY 405 PM EDT...
  GREENVILLE AND MASON BY 410 PM EDT...
  BROOKLINE AND MILFORD BY 420 PM EDT...
  HOLLIS BY 425 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4287 7159 4271 7156 4271 7205 4280 7206
TIME...MOT...LOC 1958Z 259DEG 33KT 4274 7193

$$

THOMPSON
1 follow-up statement
000 
WWUS51 KBOX 082012
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT SAT SEP 8 2007

NHC005-082020-
/O.CAN.KBOX.SV.W.0145.000000T0000Z-070908T2030Z/
CHESHIRE NH-
410 PM EDT SAT SEP 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHESHIRE COUNTY
IS CANCELLED...

LAT...LON 4271 7156 4272 7193 4281 7196 4282 7187
      4284 7186 4283 7181 4284 7180 4284 7175
      4287 7159
TIME...MOT...LOC 2010Z 259DEG 33KT 4276 7178

$$

NHC011-082030-
/O.CON.KBOX.SV.W.0145.000000T0000Z-070908T2030Z/
HILLSBOROUGH NH-
410 PM EDT SAT SEP 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTH CENTRAL HILLSBOROUGH COUNTY...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GREENVILLE...OR ABOUT 12 MILES NORTH OF FITCHBURG...MOVING EAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MASON AND WILTON BY 415 PM EDT...
  BROOKLINE AND MILFORD BY 420 PM EDT...
  HOLLIS BY 425 PM EDT...

THIS STORM IS CAPABLE OF PRODUCING LOCALIZED WIND GUSTS TO AT LEAST 
60 MPH...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY 
DOWNPOURS. A SERIES OF THUNDERSTORMS WITH HEAVY RAINS ACROSS SOUTH 
CENTRAL HILLSBOROUGH COUNTY WILL PRODUCE LOCALIZED STREET FLOODING 
IN POOR DRAINAGE AREAS. 

LAT...LON 4271 7156 4272 7193 4281 7196 4282 7187
      4284 7186 4283 7181 4284 7180 4284 7175
      4287 7159
TIME...MOT...LOC 2010Z 259DEG 33KT 4276 7178

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:57 PM EDT, 1 minute earlier.

Area forecast discussion, Sep 8, 3:57 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT SAT SEP 8 2007

.SYNOPSIS...
SUB TROPICAL STORM GABRIELLE...PLEASE FOLLOW TPC TRACKS AND DISCUSSIONS
REGARDING THE 4 DAY PROJECTED INTENSITY...RECURVATURE TRACK AND SWATH OF
TROPICAL STORM FORCE WINDS. FIRST ADVISORY WAS AT 11 PM THIS PAST FRIDAY
EVENING.

SOME OF OUR PRODUCTS NORMALLY ISSUED AROUND 4PM AND 4AM MAY BE DELAYED
ABOUT AN HOUR BEYOND NORMALLY DELIVERED TIMES THE NEXT SEVERAL DAYS DUE
TO INTERNAL COLLABORATION WITH TROPICAL PREDICTION CENTER WIND GRIDS.

HIGH PRESSURE OFFSHORE WILL PROVIDE NEAR RECORD HEAT TODAY. A COLD
FRONT WILL CROSS A PORTION OF SOUTHERN NEW ENGLAND TONIGHT STALLING
SUNDAY OR POSSIBLY MOVING NORTH LATE SUNDAY AS A WARM FRONT. THERE
MAY BE A LARGE CONTRAST IN TEMPERATURES ACROSS A PORTION OF OUR AREA.

MONDAY INTO TUESDAY WILL INCORPORATE THE TRACK OF GABRIELLE ALONG
WITH A STRONGER COLD FRONTAL PASSAGE. HIGH PRESSURE SHOULD PREVAIL
OVER THE NORTHEAST WEDNESDAY AND THURSDAY. A NEW COLD FRONT WILL
APPROACH FROM THE WEST LATE FRI.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SHOWERS/TSTMS ORGANIZING INTO A LINE AHEAD OF COLD FRONT MOVING SWD
FROM FAR NORTHERN NEW ENGLAND.  SCT-BKN LINE OF CONVECTION FROM S NH
THROUGH BERKS TO SE NY AT 3 PM.  19Z MESOANALYSIS SHOWS MAX
INSTABILITY AXIS WITH MLCAPES 2000+ J/KG FROM SE NH THROUGH CENTRAL
MA AND NW CT.  SO WE EXPECT CURRENT AREA OF CONVECTION TO INCREASE
IN INTENSITY AS IT MOVES INTO VERY FAVORABLE ENVIRONMENT.  AREA FROM
NE MA THROUGH NW CT IS OF MOST CONCERN NEXT FEW HOURS.

WARNING THRESHOLDS ARE 50-55 DBZ TO 26K AND 60-65 DBZ TO 15K.

BASED ON KI/TT AXIS...MAIN AREA OF CONVECTION SHOULD REACH LWM-HFD
LINE EARLY THIS EVENING WHILE GRADUALLY WEAKENING WITH LOSS OF
HEATING AND DECREASING INSTABILITY.  NO WEATHER EXPECTED SOUTH AND
EAST OF BOS-PVD CORRIDOR THROUGH EARLY EVENING.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/...
COLD FRONT WILL SLOWLY MOVE SOUTH TO N MA LATE TONIGHT AND HIGHER
RESOLUTION NAM SUGGESTS IT WILL ONLY GET TO MASS PIKE SUN MORNING
BEFORE STALLING AND EVENTUALLY LIFTING BACK NORTH SUN NIGHT.

MODELS SHOW GOOD OVERUNNING NORTH OF BOUNDARY WITH BEST LIFT ACROSS
NORTHERN NEW ENGLAND LATE TONIGHT AND SUN.  BUT IT DOES APPEAR
SOUTHERN EXTENT OF OVERUNNING MOISTURE/LIFT WILL AFFECT FAR N ZONES
LATE TONIGHT AND SUN WHERE IT MAY BE WET.  IT WILL BE DRIER SOUTH OF
THE BOUNDARY ACROSS CT/RI AND SE MA AND EXPECT LITTLE OR NO PRECIP
THROUGH SUN CLOSER TO THE SOUTH COAST.  IN FACT...DRIER AIR FROM THE
OCEAN ADVECTS NORTHWARD ACROSS SOUTH COASTAL AREAS ON SUN WITH 850
TDS DROPPING TO NEAR ZERO AND SO WE EXPECT SOME SUNSHINE WILL
DEVELOP ACROSS PORTIONS OF CT/RI AND SE MA ON SUN.

WE RELIED ON SREF AND GFS ENSEMBLE MEAN POPS AND HAVE INDICATED
LIKELY POPS LATE TONIGHT/SUN NORTH OF ROUTE 2 REGION DECREASING TO
SLIGHT CHANCE NEAR THE SOUTH COAST BUT LITTLE IF ANY PRECIP EXPECTED
IN THE COASTAL PLAIN.  WE ALSO INCLUDED THUNDER ON SUN AWAY FROM S
COAST BASED ON ELEVATED INSTABILITY PARAMETERS.

DIFFICULT TEMP FCST SUNDAY DUE TO STRATUS COOL ELY FLOW SEPARATED
FROM RESIDUAL BL WARMTH S OF THE BOUNDARY. MUCH COOLER DAY ON SUN N
OF THE BOUNDARY ACROSS N MA AND S NH LOCKED IN CLOUDS AND SHOWERS
WITH TEMPS IN THE LOWER 70S AND POSSIBLY FALLING INTO 60S NE MA.
BUT TEMPS SHOULD REACH 80 DEGREES S OF THE PIKE WHERE SOME SUNSHINE
WILL LIKELY DEVELOP...AND GIVEN LEFTOVER WARM 850 MB TEMPS...IT
COULD GET INTO MID 80S IF THERE IS ENOUGH SUNSHINE BUT LOW
CONFIDENCE AT THIS TIME.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL RIDGE PREVAILS ACROSS THE FORECAST AREA DURING
SUNDAY. A SERIES OF SHORT WAVE DISTURBANCES TRACKING FROM THE OHIO
VALLEY INTO SOUTHERN NEW ENGLAND WILL ALLOW THE UPPER LEVEL RIDGE
TO GRADUALLY FLATTEN ALLOWING FOR A MORE ZONAL PROGRESSIVE FLOW.
IN ADDITION WILL NEED TO PAY ATTENTION TO THE RECENT DEVELOPMENT OF
SUBTROPICAL LOW GABRIELLE WHICH IS GRADUALLY GETTING MORE ORGANIZED
OFF THE SOUTHEAST U.S. COAST. AN UPPER LEVEL TROUGH DEEPENING ACROSS
THE MIDSECTION OF THE COUNTRY LATER THIS WEEK WILL ALLOW THE UPPER
LEVEL RIDGE TO REBUILD ACROSS THE EASTERN SEABOARD.

A WEAK COLD FRONT WILL ADVANCE INTO SOUTHERN NEW ENGLAND ON MONDAY
WHICH IS MORE PROGRESSIVE THAN SOME OF YESTERDAYS 00Z GUIDANCE.
WEAK HIGH PRESSURE WITH ITS SHALLOW MARINE AIRMASS WILL BEGIN LOSE
ITS INFLUENCE ACROSS SOUTHERN NEW ENGLAND. VERTICAL CROSS SECTIONS
INDICATE LOTS OF LOW LEVEL MOISTURE. ALTHOUGH THE WARM FRONT MAY
NEVER LIFT NORTH OF THE ENTIRE REGION...SUNSHINE MAY BURN THROUGH
THE LOW LEVEL INVERSION AWAY FROM THE COAST AND COULD ALLOW
TEMPERATURES TO RISE AROUND 80 DEGREES OR HIGHER. HOWEVER WITH THE
COLD FRONT NEARBY WILL KEEP TEMPERATURES SOMEWHAT CONSERVATIVELY
WARM FOR NOW AND UNDERCUT MOS TEMPS BY JUST A FEW DEGREES. WILL
ALSO CONTINUE WITH CHANCE POPS.

OUR ATTENTION TURNS TO SUBTROPICAL STORM GABRIELLE WHICH IS BECOMING
GRADUALLY BETTER ORGANIZED OFF THE SOUTHEASTERN U.S. COAST. THE LOW
IS PROGGED BY THE TROPICAL PREDICTION CENTER TO MAKE LANDFALL ALONG
THE NORTH CAROLINA COAST SUNDAY MORNING BEFORE MAKING A SHARP TURN TO
THE NORTHEAST...TRACKING ACROSS THE OFFSHORE WATERS TUESDAY MORNING.
OUR WIND GRIDS WERE POPULATED WITH THE LATEST TCM DATA FROM THE
TROPICAL PREDICTION CENTER. THIS SHOULD BRING TROPICAL STORM FORCE
WINDS NEAR OR JUST OUTSIDE THE OUTER COASTAL WATERS TUESDAY. OTHERWISE
CONTINUED WITH CHANCE POPS TUESDAY AT THIS TIME AS A COLD FRONT IS
EXPECTED TO SLOWLY CROSS THE REGION.

DID NOT MAKE ANY CHANGES BEYOND TUESDAY AT THIS TIME EXCEPT
TO MODIFY WIND VELOCITIES TUESDAY INTO WEDNESDAY MAINLY DUE TO
GABRIELLE FOR COLLABORATIVE PURPOSES. OTHER ELEMENTS MAY NEED TO BE
MODIFIED IN FUTURE RUNS FOR CONSISTENCY PURPOSES WEDNESDAY DAY 5
DEPENDING ON THE PROJECTED TRACK OF GABRIELLE. THE LATEST GFS/ECMWF
BUILDS A HIGH PRESSURE AREA INTO THE NORTHEAST. THIS MAKES SOME SENSE
GIVEN A DEVELOPING PROGRESSIVE UPPER LEVEL FLOW. MORE UNSETTLED
WEATHER COULD DEVELOP LATER IN THE WEEK AS THE MIDWESTERN TROUGH
DEEPENS AND A COLD FRONT APPROACHES.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SCATTERED THUNDERSTORMS MAY BRIEFLY LOWER CONDITIONS TO MVFR/IFR
THROUGH EARLY THIS EVENING MAINLY ACROSS INTERIOR TAF
SITES...OTHERWISE VFR. MORE WIDESPREAD MVFR/IFR CONDITIONS LIKELY
LATER TONIGHT WITH AREA OF SHOWERS POSSIBLY DEVELOPING FROM CT
VALLEY NORTHWARD TO SOUTHERN NH AND MERRIMACK VALLEY.

TRICKY FORECAST FOR SUN AS FRONT WILL LIKELY STALL NEAR MASS PIKE
REGION. NORTH OF THE BOUNDARY WIDESPREAD MVFR/IFR LIKELY INCLUDING
KMHT/KBOS WITH LESS PROBABILITY AT KBAF...AND STEADY OVERRUNNING
SHOWERS LIKELY ACROSS N MA AND S NH. SOUTH OF THE BOUNDARY...AREAS
OF MVFR/IFR SHOULD IMPROVE TO VFR BY MIDDAY AS DRIER AIR ADVECTS
NORTHWARD FROM THE OCEAN.

SUNDAY NIGHT THROUGH WEDNESDAY...A COLD FRONT WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS WITH MARGINAL VFR/IFR CONDITIONS MONDAY AND
TUESDAY. FOG PATCHES AND STRATUS WILL BRING IFR CONDITIONS SUNDAY
NIGHT AND AGAIN MONDAY NIGHT MAINLY ALONG THE COAST AND INTERIOR
VALLEYS. CONDITIONS MAY IMPROVE TO VFR BEHIND THE COLD FRONT IN
NORTHWEST FLOW BY LATE TUESDAY AND WEDNESDAY.

&&

.MARINE...
SHORT TERM...SMALL CRAFT ADVISORY EXTENDED UNTIL 8 PM FOR NEARSHORE
WATERS.  WINDS WILL SUBSIDE OVERNIGHT WITH SW FLOW 10-15 KTS ON SUN
SOUTHERN WATERS...AND LIGHT ELY FLOW ACROSS NE WATERS.  SEAS OVER
OUTER WATERS SHOULD REMAIN BELOW 5 FT.

SUN...SHIFTING WINDS...BRIEF PRD OF 20-25 KT NE WINDS IN THE MORNING.
THEN AS WINS SETTLES...DENSE FOG MAY BECOME A NAVIGATION PROBLEM NR
THE FRONTAL BOUNDARY.

LIGHT ONSHORE FLOW SUNDAY NIGHT WILL DIMINISH...WITH WINDS VEERING
TO THE SOUTH MONDAY AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO
NORTHWEST BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY. WINDS
MAY INCREASE CLOSE TO TROPICAL STORM FORCE FOR A TIME TUESDAY ACROSS
THE OUTER PORTIONS OF ANZ254-255. ANY INCREASE IN SWELL SHOULD BE
CONFINED TO THOSE LOCATIONS GIVEN THE LOW TRACK ALMOST DUE EAST.

&&

.CLIMATE...
SO FAR TODAY...RECORD MAX BROKEN AT ORH AND TIED AT BDL/BOS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ231>237.

&&

SYNOPSIS...WTB
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...WTB
AVIATION...WTB/KJC
MARINE...WTB/KJC
CLIMATE...KJC
Hazardous weather outlook, Sep 8, 5:24 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
524 AM EDT SAT SEP 8 2007

CTZ002>004-MAZ017>019-RIZ001>005-090930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...SOUTHEAST MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>237-254-255-270-MAZ020>024-RIZ006>008-090930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND
RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DENSE FOG MAY DEVELOP ON PARTS OF THE COAST AND BECOME A NAVIGATION
HAZARD LATE SUNDAY OR MONDAY.

SUB TROPICAL STORM GABRIELLE IS APPROACHING THE SOUTHEAST COAST OF
THE USA. MARINE INTERESTS PLANNING TO NAVIGATE THE WATERS SOUTH AND
SOUTHEAST OF NEW ENGLAND THIS COMING MONDAY AND TUESDAY SHOULD
MONITOR FORECASTS EVERY 6 TO 12 HOURS INCLUDING TROPICAL PREDICTION
CENTER GUIDANCE ON THE EVENTUAL RECURVATURE OF THIS STORM.

THERE IS A LOW PROBABILITY THAT THIS STORM MAY GRAZE THE SOUTHERN
MOST PORTIONS OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS
MONDAY NIGHT OR TUESDAY WITH A SHORT PERIOD OF TROPICAL STORM FORCE
WINDS. THERE CAN BE LARGE TRACKING ERRORS FOR STORMS 3 TO 4 DAYS IN
ADVANCE AND SINCE THIS SYSTEM IS JUST IN ITS ORGANIZATION STAGE...
SIZE AND TRACK WHEN THIS RECURVES ARE STILL HIGHLY UNCERTAIN. THE
PRIMARY RISK IS FOR A PERIOD OF WIND THAT WOULD BE SIMILAR TO A
SQUALLY GALE. OTHER IMPACTS MIGHT BE A PERIOD OF HEAVY RAIN...HIGH
SEAS AND ASSOCIATED SURF AND INCREASED RISK OF DANGEROUS RIP
CURRENTS FOR THE ISLANDS SOUTH OF MASSACHUSETTS AND RHODE ISLAND.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG SOUTH AND
SOUTHEAST FACING COASTAL SECTIONS

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-250-MAZ002>016-026-NHZ011-012-015-090930-
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 3 PM AND 9 PM
WITH THE PRIMARY TARGET NEAR THE MASSACHUSETTS NEW HAMPSHIRE BORDER.

A HEAT ADVISORY MAY BE NEEDED FOR THE MANCHESTER TO NASHUA...BEVERLY
BOSTON CORRIDOR BETWEEN 1 PM AND 4 PM. TH HEAT INDEX WILL REACH 99
THIS AFTERNOON AND MAY POKE UP INTO THE LOW 100S FOR AN HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY. DENSE FOG IN THE EASTERN
MASSACHUSETTS COASTAL WATERS MAY BE A HAZARD TO NAVIGATION SUNDAY OR
SUNDAY NIGHT.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Sep 8, 11:11 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1111 AM EDT SAT SEP 8 2007

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-082100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD
1111 AM EDT SAT SEP 8 2007

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
SOUTHERN NEW ENGLAND THIS AFTERNOON...

A COLD FRONT APPROACHING FROM THE NORTH WILL INTERACT WITH THE HOT
AND HUMID AIRMASS...RESULTING IN SCATTERED THUNDERSTORMS DEVELOPING
THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE...WITH
DAMAGING STRAIGHT LINE WIND GUSTS BEING THE PRIMARY THREAT.

THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL BE NORTH
OF THE MASSACHUSETTS TURNPIKE AFTER 2 PM. SCATTERED THUNDERSTORMS ARE
EXPECTED TO MOVE INTO THE BERKSHIRES AND MONADNOCKS AFTER 2 PM...AND
THE THUNDERSTORMS MAY REACH FROM BOSTON TO HARTFORD AFTER 6 PM.

IF YOU WILL BE INVOLVED IN ANY OUTDOOR ACTIVITIES THIS
AFTERNOON...KEEP AN EYE TO THE SKY AND BE PREPARED TO MOVE INDOORS
IF THREATENING WEATHER APPROACHES.

KJC
Special weather statement, Sep 8, 2:53 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT SAT SEP 8 2007

MAZ002-003-008>010-082000-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-
253 PM EDT SAT SEP 8 2007

AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH.  THE THUNDERSTORM WAS 10 MILES WEST OF WORTHINGTON...MOVING
EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
PLAINFIELD AND CUMMINGTON BY 310 PM EDT...
WORTHINGTON AND MIDDLEFIELD BY 320 PM EDT...
CONWAY AND GOSHEN BY 340 PM EDT...
CHESTER BY 350 PM EDT...
WHATELY AND WILLIAMSBURG BY 400 PM EDT.

WTB
Special weather statement, Sep 8, 3:01 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT SAT SEP 8 2007

NHZ011-012-015-081945-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
301 PM EDT SAT SEP 8 2007

AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER JAFFREY...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...SHARON AND TEMPLE BY 310 PM EDT...
WILTON AND GREENVILLE BY 320 PM EDT...MILFORD AND AMHERST BY 330 PM
EDT...LITCHFIELD AND MERRIMACK BY 340 PM EDT...6 MILES NORTH OF
HUDSON AND 9 MILES SOUTH OF MANCHESTER BY 350 PM EDT.

BESIDES STRONG WIND GUSTS...THIS STORM WILL PRODUCE DANGEROUS
LIGHTNING AND BRIEF HEAVY DOWNPOURS. DO NOT TAKE A CHANCE WITH
LIGHTNING...SEEK SHELTER AS SOON AS THUNDER IS HEARD.

THOMPSON
Special weather statement, Sep 8, 3:31 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT SAT SEP 8 2007

MAZ002>004-008>011-082000-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
331 PM EDT SAT SEP 8 2007

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM 2 MILES
SOUTHEAST OF GILL TO 27 MILES WEST OF TOLLAND...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF GREENFIELD TO 13 MILES SOUTHWEST
OF GREAT BARRINGTON...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...MONTAGUE AND ERVING BY 340 PM EDT...
WILLIAMSBURG AND WHATELY BY 350 PM EDT...ATHOL AND LEVERETT BY 400 PM
EDT.

FREQUENT LIGHTNING HAS BEEN OBSERVED WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:09 PM EDTSevere Thunderstorm WarningBOXHillsborough51 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.